Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On norithisterone for irregular bleeding. Heavy periods after stopping medicine. How long will it go on?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
was prescribed norithisterone for unexplained bleeding. stopped taking a week ago. have now had heavy period type bleed for 4 days- this is the fifth and is still bright red and quite heavy. how long will it go on for?
Posted Mon, 20 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Meenakshi Titoria Sahu 1 hour later

Thanks for the query.

After stopping norethisterone, bleeding is likely to happen. If bleeding is heavy, try taking combination of tranexamic acid with mefenemic acid orally in consultation with your local doctor.

It is difficult to comment how long it will continue but you should discuss the option of levonorgesterol intrauterine system (mirena) with your doctor, if required in you.

Before taking these medicines, examination and certain investigations like thyroid test, liver test and ultrasound of uterus is must.

Please do write back in case you have follow up queries to ask.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor